MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48235010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two xia 3 titanium parallel connectors 'broke' post-operatively.Revision surgery was performed where the connectors were replaced.This record represents the first of the two connectors.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the connector was returned in 2 pieces, with the section holding the blocker fractured off from the connector.The blocker was still threaded in the connector.The blocker underside was heavily deformed, indicating that the blocker was over torqued.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From the xia ifu: delayed union or nonunion: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.If a nonunion develops or if the implants loosen, bend or break, the device(s) should be revised or removed immediately before serious injury occurs.The devices were implanted for a period of 3 years.It is unknown if the patient fused during that time.Additionally, the blockers were found to be overtightened which could have added additional stresses to the construct which may have contributed to the device fractures.Other factors, such as patient activity may have also contributed to the event.

Brand Name
XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10176435
Report Number3005525032-2020-00026
Device Sequence Number2741334
Product Code NKB
UDI-Device Identifier04546540602404
UDI-Public04546540602404
Combination Product (Y/N)N
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48235010
Device Catalogue Number48235010
Device Lot NumberB44471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer07/25/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR